MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534640
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific that an advanix biliary stent was attempted to be placed in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2023.The reported intended use was for cbd drainage after stone removal.After the stent was delivered into the common bile duct, the delivery system guide catheter could not be withdrawn.It was reported that when guide catheter was pulled outward, the external tip became fractured.The guide catheter was successfully removed, and the procedure was completed with another advanix biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).Imdrf device code a0401 captures the reportable event of guide catheter break.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) hospital.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h10: the returned advanix biliary stent was analyzed, and a visual inspection found that the suture holes were slightly torn, and the guide catheter was detached.The pull wire was noted to be kinked and the pull wire cap was detached.Function testing identified that the pull wire was fully retracted, and the pull wire cap was detached, which indicates evidence of an attempt to deploy the stent.The reported event of guide catheter broken was confirmed.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Based on all available information and evidence, boston scientifics investigation determined that the event was associated with a product that met design and manufacturing specifications, but device performance was limited due to anatomical or procedural factors that were encountered during use.It is most likely that factors encountered during the procedure, such as patient anatomy or the manner the device was handled during the procedure may have caused excessive tension to be applied in order to release the stent.Therefore, most probable cause of the reported event is adverse event related to procedure.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16512747
Report Number3005099803-2023-01087
Device Sequence Number12357976
Product Code FGE
UDI-Device Identifier08714729787198
UDI-Public08714729787198
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model NumberM00534640
Device Catalogue Number3464
Device Lot Number0028785474
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight76 KG